Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


should I be worry about my cd4, undetectable. In treatment for 9 months
Oct 22, 2011

Hi Dr Benjamin. First of all thanks for your helping us to go thru our condition. I have been in treatment since last february. I started with a VL of 66 k(it got til 172k), 16.5% of CD4 (255). After two months I became undetectable and now my CD4 are around 300 and 23%. I am still undetectable (under 40 copies) But these numbers are still low, don't they? Should I be worry about this? what can I do to improve my numbers? I am on Atripla. All my numbers (liver function) are ok. My linfocites are within the normal range but always low. I always do the test at 7 am in the morning without having breakfast. Thank you very much for your help again.

Response from Dr. Young

Hello and thanks for posting.

Sounds like you're doing great. Two months into treatment, your viral load was undetectable (indicating that your virus was very sensitive to Atripla) and you've added 50 CD4 cells (and 6%) to your immune health.

Overall, your treatment course seems right on target. While your CD4s are still some what low, you're getting close to the lower limit of normal values (usually around 350 and 35%). Having low lymphocyte counts is not uncommon among persons living with HIV, this value usually improves with time. Other than continuing to take your Atripla, there's not much more you need to do (ok, well avoid smoking, unsafe drugs, get exercise...) to increase your counts. Be patient with your body as your immune system heals.

Be well, BY



Previous
Drug resistance how?
Next
PEP 28 days or 30 days?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement